MAUDE Adverse Event Report: THE FLEX COMPANY FLEX; FLEX CUP, SIZE 1

THE FLEX COMPANY FLEX; FLEX CUP, SIZE 1
Model Number 10043
Medical Device Problem Codes Difficult to Remove (1528); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted the company's customer experience team via email to report that they were having difficulty removing the device and sought medical assistance to assist with removal.The event occurred the first time the customer used the device.The customer stated that they followed the instructions on the package labeling for insertion and removal.The customer further stated that upon insertion, the stem retreated back inside of the device.They tried for two hours but were unable to remove the device to correct the issue, so they sought medical assistance.The customer stated that they did not have intercourse with the device inserted, nor were they aware of any physical nuances that would have contributed to the difficult removal.The customer stated that the nurse practitioner was unable to remove the device using a speculum as a visual aid; subsequently, they state it took a physician 4 attempts to remove the device.This device is designed so that it can be removed with a pull-tab but may also be removed like a traditional menstrual cup without the pull-tab.Per the instructions for use provided with the device "if the pull-tab is not working, flex cup can be removed by pinching the base of the cup to release the suction".

Brand Name
FLEX
Common Device Name
FLEX CUP, SIZE 1
Manufacturer (Section D)
THE FLEX COMPANY
318 lincoln blvd
#200
venice CA 90291
Manufacturer (Section G)
SOUTHMEDIC, INC.
50 alliance blvd.
barrie, on L4M 5 K3
CA   L4M 5K3
Manufacturer Contact
jacqueline piscitello
318 lincoln blvd.
#200
venice, CA 90291
4242092711
MDR Report Key16529852
Report Number3012971814-2023-00003
Device Sequence Number19494380
Product Code HHE
UDI-Device Identifier00851906007262
UDI-Public851906007262
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10043
Device Lot Number162394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale